ETHICON INC. VCL+ VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
VCP452H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown procedure on 11-aug2025 and suture was used.The specialist veterinary assistant wishes to report a quality defect concerning vicryl plus, whose thread breaks at the needle.She indicates that this problem has occurred several times, during different types of surgeries.No impact on animals was found.It clarifies that the defect does not affect all pockets in the lot.To date, about half of the box remains available at the clinic.There were no patient consequences.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 9/10/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide an answer for each case: (b)(4): the specialist veterinary assistant wishes to report a quality defect concerning vicryl plus, whose thread breaks at the needle.(b)(4): represents the ambiguous number of events.How many devices demonstrated the alleged deficiency? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? could you kindly provide the lot number for each vicryl plus, please? could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/21/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d4, d9, g1, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Three representative unopened samples and one empty open foil were received for analysis.Product code vcp452h.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.